Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 271, NWS Nashville, TN

August 26, 2005Houston County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 26, 2005, 5:47 PM CDT for Houston County, Tennessee. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2005, 5:47 PM CDT (22:47 UTC)
Expired
Aug 26, 2005, 6:45 PM CDT
In force
58 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Houston County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 262249
SVROHX
TNC083-262345-
/O.NEW.KOHX.SV.W.0271.050826T2247Z-050826T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
547 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ERIN

* UNTIL 645 PM CDT

* AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3      
  MILES NORTH OF ERIN...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ERIN IN HOUSTON COUNTY UNTIL 600 PM CDT
  RURAL EASTERN HOUSTON COUNTY AT 620 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3633 8756 3633 8752 3623 8754 3620 8757
      3621 8759 3621 8762 3633 8776 3636 8772
      3636 8759

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:35 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 26, 2:35 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT FRI AUG 26 2005

.SHORT TERM (THROUGH SUN)...
CURRENT...CONVECTIVE COMPLEX FROM LAST NITE PUSHED INTO CWA DURING
DAY FROM KY...WITH NE 1/2 OF CWA LIKELY GETTING MEASURABLE B4 00Z.
TEMPS IN 70S AND 80S...DEPENDING ON CLOUD COVER/RAIN COVERAGE.

MODELS HINTING AT SIMILAR SCENARIO LATER TONITE...POSSIBLY
CONCENTRATING A LITTLE FURTHER N AND W JUST AHEAD OF WEAK FRONTAL
SYSTEM. WILL KEEP POPS IN THE 30-50% RANGE TONITE AND SAT...AS GFS
HAS USUAL CONVECTIVE FEEDBACK PROBLEMS AND CANT BE TRUSTED. ETA
MIGHT BE MORE CLOSE TO MARK ON THE HIER POPS FOR SAT. LOOKS LIKE
FRONTAL SYSTEM WILL WASH OUT SOMEWHERE TO N AND W OF MID STATE...SO
NO EARLY AUTUMN FOR NOW. NOT MUCH GOING ON FOR SUN...DIURNAL SLITE
CHANCE.

.LONG TERM...
LATEST GFS AND UKMET HAVE KATRINA MOVING FURTHER W...TOWARD NEW
ORLEANS...AND THEN POSSIBLY INTO W TN TUE...A BIG SHIFT FROM
PREVIOUS RUNS. LATEST PMD DISCUSSIONS GIVE SOME CREDENCE TO THIS
WESTWARD TREND...BUT WILL NOT MAKE MAJOR CHANGES YET. STAY TUNED.

AS FOR TEMPS...WENT CLOSE TO MAV NUMBERS.

BNA TB 70/84/70/90 5522
CKV TB 70/84/69/90 5522
CSV TB 66/79/65/84 3532
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, Aug 26, 5:40 AM CDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
540 AM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
540 AM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AS AN UPPER LEVEL STORM
SYSTEM OVER KENTUCKY INTERACTS WITH HEATING TO THE SOUTH. THERE
WILL BE MORE MOISTURE IN THE ATMOSPHERE TODAY...AND STORMS MAY
PRODUCE HEAVY DOWNPOURS. ANOTHER ROUND OF STORMS IS POSSIBLE
LATE TONIGHT...BUT THE CHANCE OF SEVERE STORMS REMAINS WEST AT THIS
POINT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A COLD FRONT WILL APPROACH MIDDLE TENNESSEE ON SATURDAY...AND SOME
STRONG STORMS COULD DEVELOP. DRIER AIR WILL REDUCE THE CHANCE OF
THUNDERSTORMS ON SUNDAY. TROPICAL STORM KATRINA WILL APPROACH EARLY
NEXT WEEK...BUT THE TRACK OF THE SYSTEM FOCUSES THE APPALACHIANS AT
THIS TIME. THUS THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT LIKELY.

04

In the hours before

Special weather statement, Aug 26, 11:47 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1147 AM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-261715-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1147 AM CDT FRI AUG 26 2005

...STRONG THUNDERSTORMS CONTINUE MOVING SOUTHEAST INTO
NORTHERN MIDDLE TENNESSEE...

AT 1145 AM...A LINE OF STRONG THUNDERSTORMS WAS CONTINUING TO
DROP SOUTHEAST THROUGH NORTHERN MIDDLE TENNESSEE FROM JUST
NORTH OF THE CLARKSVILLE AREA...EASTWARD ACROSS SPRINGFIELD...
GALLATIN...AND INTO THE LAFAYETTE AREA. THE LINE OF STRONG
THUNDERSTORMS WILL MOVE INTO NORTHERN DAVIDSON COUNTY AND INTO
THE WILSON COUNTY AREA BY NOON.

SOME WEAKENING IN THE LINE OF THE STORMS HAS OCCURRED DURING THE
LAST HALF HOUR.

EXPECT HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND WIND GUSTS TO 35 MPH WITH THE PASSAGE OF THE LINE.

BOYD
Special weather statement, Aug 26, 12:58 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 PM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-261830-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1258 PM CDT FRI AUG 26 2005

...THUNDERSTORMS WEAKENING ACROSS NORTHERN MIDDLE TENNESSEE...

AT 1 PM CDT...THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST...DOWN
THROUGH NORTHERN MIDDLE TENNESSEE...FROM CLARKSVILLE...
SPRINGFIELD...GALLATIN INTO THE LEBANON AND CARTHAGE AREAS.
THE AREA HAS BEEN WORKING SLOWLY SOUTHWARD...WHILE THE INDIVIDUAL
STORMS HAVE MOVED SOUTHEAST AT 20 MPH. BRIEF HEAVY DOWNPOURS OF
RAIN CAN BE EXPECTED WITH THESE STORMS ALONG WITH WIND GUSTS
TO 35 MPH. MOTORISTS ARE URGED TO WATCH FOR PONDING OF WATER
ON ROADWAYS AND SUDDEN LOSS OF VISIBILITY.

BOYD
Special weather statement, Aug 26, 1:26 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
126 PM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-261900-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
126 PM CDT FRI AUG 26 2005

SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST AND INTO THE
NASHVILLE AREA BEFORE 2 PM. A FEW STORMS COULD PRODUCE BRIEF
HEAVY DOWNPOURS OF RAIN WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS...AND REDUCE VISIBILITIES FOR MOTORISTS.

OTHER SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN
MIDDLE TENNESSEE IN THE CLARKSVILLE...ASHLAND CITY...SPRINGFIELD
AND AROUND LEBANON...CARTHAGE AND COOKEVILLE AREAS.

BOYD
Special weather statement, Aug 26, 3:05 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT FRI AUG 26 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-262100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
305 PM CDT FRI AUG 26 2005

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST
AT 20 MPH THROUGH MIDDLE TENNESSEE DURING THE REMAINDER OF THE
AFTERNOON. THE LEADING EDGE EXTENDED FROM CROSSVILLE...MURFREESBORO
AND FRANKLIN.

MORE SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN WESTERN KENTUCKY...
AND ARE EXPECTED TO AFFECT NORTHERN AREAS OF MIDDLE TENNESSEE
DURING THE EVENING.

BOYD
Special weather statement, Aug 26, 5:02 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
502 PM CDT FRI AUG 26 2005

TNZ005-006-023-262300-
HOUSTON-MONTGOMERY-STEWART-
502 PM CDT FRI AUG 26 2005

...A STRONG THUNDERSTORM WAS AFFECTING HOUSTON...MONTGOMERY AND
STEWART COUNTIES...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DOVER...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN EASTERN STEWART...NORTHEASTERN HOUSTON AND SOUTHWESTERN
MONTGOMERY COUNTIES...INCLUDING THE CITY OF DOVER...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

31
Local storm report, Aug 26, 5:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 E DOVER               36.48N 87.83W
08/26/2005                   STEWART            TN   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 49

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:15 PM CDTSevere Thunderstorm WarningOHXStewart45 min
Aug 26, 5:07 PM CDTSevere Thunderstorm WarningOHXStewart38 min
Aug 26, 5:59 PM CDTSevere Thunderstorm WarningOHXBenton46 min
Aug 26, 6:21 PM CDTSevere Thunderstorm WarningOHXStewart39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.